Alert archive / Oklahoma / Tornado Warnings in 2022
Tornado Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Mar 21, 2022, 8:14 PM CDT for Pushmataha County, Oklahoma. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2022, 8:14 PM CDT (01:14 UTC)
- Expired
- Mar 21, 2022, 8:35 PM CDT
- In force
- 21 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
| Mar 21, 5:27 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696
WFUS54 KTSA 220114
TORTSA
OKC127-220200-
/O.NEW.KTSA.TO.W.0003.220322T0114Z-220322T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
814 PM CDT Mon Mar 21 2022
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
Central Pushmataha County in southeastern Oklahoma...
* Until 900 PM CDT.
* At 814 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles southeast of Kosoma, moving northeast at 55
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
Clayton Lake State Park... Dunbar...
Stanley... Snow...
Finley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3431 9562 3460 9552 3452 9522 3424 9551
TIME...MOT...LOC 0114Z 208DEG 49KT 3431 9556
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$2 follow-up statements
263
WWUS54 KTSA 220123
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
823 PM CDT Mon Mar 21 2022
OKC127-220200-
/O.CON.KTSA.TO.W.0003.000000T0000Z-220322T0200Z/
Pushmataha OK-
823 PM CDT Mon Mar 21 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
PUSHMATAHA COUNTY...
At 822 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Snow, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Clayton Lake State Park... Dunbar...
Stanley... Snow...
Finley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3439 9558 3460 9552 3452 9522 3430 9546
TIME...MOT...LOC 0122Z 221DEG 57KT 3441 9543
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$310
WWUS54 KTSA 220135
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
835 PM CDT Mon Mar 21 2022
OKC127-220144-
/O.CAN.KTSA.TO.W.0003.000000T0000Z-220322T0200Z/
Pushmataha OK-
835 PM CDT Mon Mar 21 2022
...THE TORNADO WARNING FOR CENTRAL PUSHMATAHA COUNTY IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, locally damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
LAT...LON 3439 9558 3460 9552 3452 9522 3430 9546
TIME...MOT...LOC 0133Z 208DEG 49KT 3457 9533
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Mar 21, 6:30 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Mar 21, 6:30 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 630 PM CDT Mon Mar 21 2022 ...New AVIATION... .SHORT TERM... (Through tonight ) Issued at 358 PM CDT Mon Mar 21 2022 The widespread rain and scattered thunderstorm event was ongoing across Eastern Oklahoma and Northwest Arkansas this afternoon. This was in response to elevated frontogenetic forcing interacting with warm advection ahead of a mid/upper level low currently moving into West Texas/Texas Panhandle. At mid afternoon...the main area of instability remained south of the Red River...though a couple of strong storms will remain possible into this evening. The mid/upper level low is progged to lift northeast into the Oklahoma/Texas Panhandle and Northwest Oklahoma by midnight. As the wave lifts northeast, instability looks to also lift slightly north of the Red River allowing for a window of severe weather potential across mainly Southeast Oklahoma. Damaging winds and large hail would be the primary threats. A very low...though non- zero...tornado potential could also be possible with forecast storm relative helicity values greater 300 m2/s2. The greater potential for severe looks to be before 03-04z before a mid level dry slot spreads from southwest to northeast across the region and into the CWA. In response...the heavy rainfall and thunderstorm chances should begin to shift east and northeast and exit the majority of the CWA after 06-07z tonight. Slight chance of showers and thunderstorms will remain possible mainly over parts of Northwest Arkansas overnight...while the main cold front nears the CWA from thew west. Additional rainfall of 1 to 2 inches through tonight is forecast. With the majority of the precip tapering off overnight...flooding concerns at this time look to be localized. && .LONG TERM... (Tomorrow through Monday) Issued at 358 PM CDT Mon Mar 21 2022 The cold front moves eastward through the region during the day Tuesday...while the upper level trof axis remains in place across the region. Ahead of the front...temps from overnight tonight into Tuesday looks to hold in the 50s and warm into the 60s. Behind the front...temps look to fall into the 40s...mainly along and west of Hwy 75 in Northeast Oklahoma Tuesday morning...and then begin to spread eastward across the CWA Tuesday afternoon. Thus...have gone with a non-diurnal temp curve for the western half of the CWA. Rain chances as well as slight chances for thunderstorms will remain possible Tuesday...mainly across far Northeast Oklahoma into Northwest Arkansas as a surface low moves east northeast into Southern Missouri Tuesday afternoon. Instability looks to be quite limited and not currently anticipating severe potentials for the CWA. Rain chances increase Tuesday night and into Wednesday while a couple secondary vort max/upper lows drops into the region and rounds the base of the upper trof. Depending how much surface temperatures cool Wednesday morning/dont warm Wednesday afternoon...increasing moisture within the dendritic growth zone and a temp profile aloft below freezing could suggest some snow flakes trying to mix down to the surface during the day Wednesday. Along the Kansas border and also within the high terrain of far Northwest Arkansas would have the higher potential for this to occur. For now...uncertainty remains with how quick the overall precip should lift out of the CWA as the upper level trof axis finally begins to exit to the east. Thus...will hold off on mentioning in the grids but it is something to keep an eye on. Upper low finally exits Wednesday night with clearing skies from southwest to northeast Thursday. In the wake of the departing system...a ridge of high pressure is forecast to build out west and begin to push into the Plains Friday. A weak disturbance looks to ride down the eastern slope of the ridge Friday night and Saturday before the ridge moves into the Plains for the weekend. Limited moisture should keep this passage of this wave dry. With the ridge in place for the weekend...gusty southerly winds return Sunday with much warmer temperatures. These conditions look to continue for the first part of next week ahead of another disturbance that may try to push into the Plains at the far end of this forecast package. && .AVIATION... (00Z TAFS) Issued at 630 PM CDT Mon Mar 21 2022 Mostly MVFR conditions will continue this evening, with occasional VFR cigs/vsbys within heavier showers/thunderstorms. Showers and storms will continue for the next few hours before dry slot moves into the area tonight bringing an end to the rain and raising cigs somewhat to possible VFR conditions across eastern Oklahoma overnight. Occasionally gusty winds will gradually switch from easterly to southerly to northwesterly by tomorrow afternoon as a surface low/frontal boundary push through the area. A few showers with isolated thunder could be possible tomorrow afternoon along the frontal boundary. MVFR cigs are also likely to build back in on the backside of the upper low and cold front toward the end of the period. Bowlan && .PRELIMINARY POINT TEMPS/POPS... TUL 52 55 39 50 / 80 30 40 20 FSM 54 67 39 50 / 100 40 30 20 MLC 52 58 39 53 / 80 20 20 10 BVO 49 54 37 49 / 80 50 40 20 FYV 53 66 36 45 / 100 50 50 40 BYV 54 67 39 43 / 90 60 50 50 MKO 52 62 37 48 / 100 20 40 20 MIO 52 65 38 44 / 100 60 60 40 F10 51 54 39 52 / 80 20 20 10 HHW 55 62 41 57 / 80 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...20 LONG TERM....20 AVIATION...04
Hazardous weather outlook, Mar 21, 4:51 PM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 451 PM CDT Mon Mar 21 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 451 PM CDT Mon Mar 21 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Far Southeast Oklahoma. ONSET...After 6 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Primarily Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Widespread showers and thunderstorms are ongoing across eastern Oklahoma and northwest Arkansas and this will continue through late evening. Storms will gradually end from west to east from late evening through the early morning hours on Tuesday. Severe storm potential will increase this evening primarily far southeast Oklahoma and possibly into west central Arkansas. Severe storms currently across north Texas will steadily spread northeastward and could maintain intensity as they track into southeast Oklahoma. The primary hazards will be large hail and locally damaging winds. A very low tornado potential will also be present across far southeast Oklahoma. The severe weather risk will diminish after midnight as the stronger storms focus further south and east. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...High Wind Potential. WEDNESDAY...High Wind Potential. THURSDAY through SATURDAY...No Hazards. SUNDAY...Very High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... Isolated thunderstorms will be possible across northeast Oklahoma and northwest Arkansas on Tuesday. A few storms may be strong across far northeast Oklahoma and northwest Arkansas, with a marginal hail threat. Cooler temperatures will persist through mid week, with warmer temperatures expected by the weekend. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 21, 7:34 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
734 PM CDT Mon Mar 21 2022
OKZ049-053-220100-
Choctaw OK-Pushmataha OK-
734 PM CDT Mon Mar 21 2022
...Strong thunderstorms will impact portions of western Pushmataha
and western Choctaw Counties through 800 PM CDT...
At 734 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles northwest of Lane to 7 miles south of
Bennington. Movement was northeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Antlers... Boswell...
Soper... Moyers...
Kosoma... Kellond...
Dunbar... Eubanks...
Darwin... Unger...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
&&
LAT...LON 3387 9584 3391 9588 3392 9591 3395 9594
3412 9594 3414 9596 3415 9598 3416 9578
3450 9578 3451 9567 3459 9567 3460 9552
3388 9570 3390 9575 3387 9577
TIME...MOT...LOC 0034Z 221DEG 57KT 3432 9603 3389 9601
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:34 PM CDT | Special Weather Statement | TSA | Choctaw | 26 min |
| Mar 21, 7:40 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 65 min |
| Mar 21, 8:00 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 45 min |
| Mar 21, 8:18 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 57 min |
| Mar 21, 8:30 PM CDT | Special Weather Statement | TSA | Latimer | 30 min |
| Mar 21, 9:04 PM CDT | Special Weather Statement | TSA | LeFlore | 56 min |
| Mar 21, 9:20 PM CDT | Special Weather Statement | TSA | Sequoyah | 55 min |
| Mar 22, 6:17 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 8 hr |
| Mar 22, 2:18 PM CDT | River Flood Advisory | TSA | Cherokee | 24 hr |
Nearby
Tornado Warnings in Oklahoma, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.